I was put on propranolol (40mg x 2 a day) about 4 years ago for migraines I was badly suffering from for years with no luck from other medication. I also have anxiety so doctors thought it would be a double benefit. Initially I never noticed any obvious side effects but overall I just seem a bit blah with my health, weight gain and always uptight in the chest (and yes I've had plenty of check ups!). So it's just occurred to me maybe it's been the propranolol all this time. Can anyone advise the best way to taper off it. My doctor just said I can stop it, but I don't think that's such a wise idea. Thanks
I had to wean off Propranolol (80mg x 2 a day) before a shoulder surgery. The doctor recommended that I take my normal dose the first part of the day and cut my 2nd dose in half for the first week. The second week I was to take 2 doses but cut them both in half. The third week, I was to take half of my original first dose and quarter of the 2nd dose. The fourth week, I only took half of my original first dose of the day and cut out a 2nd dose all together. I cut out 25% of that the 5th week. By week 6, I was off of it successfully. Three weeks later, I had a successful surgery without any complications. I did not have any side effects while weaning off the Propranolol. I would recommend adjusting your total daily dose by 25% per week
- Propranolol Information for Consumers
- Propranolol Information for Healthcare Professionals (includes dosage details)
- Side Effects of Propranolol (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.